Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 29, NWS Atlanta, GA

February 6, 20204 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 6, 2020, 6:47 AM EST for 4 counties in Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2020, 6:47 AM EST (11:47 UTC)
Expired
Feb 6, 2020, 7:15 AM EST
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 6, 4:27 AM ESTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

325 
WUUS52 KFFC 061147
SVRFFC
GAC015-057-067-223-061215-
/O.NEW.KFFC.SV.W.0029.200206T1147Z-200206T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
647 AM EST Thu Feb 6 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Paulding County in northwestern Georgia...
  Southwestern Cherokee County in north central Georgia...
  Northwestern Cobb County in north central Georgia...
  Southeastern Bartow County in northwestern Georgia...

* Until 715 AM EST.

* At 646 AM EST, severe thunderstorms were located along a line
  extending from Braswell to near New Georgia, moving northeast at 60
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Marietta, Canton, Cartersville, Dallas, Kennesaw, Woodstock,
  Acworth, Holly Springs, Hiram, Emerson, White, Braswell, Burnt
  Hickory Ridge, Kellogg Creek, Red Top Mountain State Park, Lost
  Mountain Park, Cross Roads, Due West, Sandy Plains and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3408 8493 3408 8494 3432 8470 3424 8450
      3399 8449 3380 8493 3395 8498
TIME...MOT...LOC 1146Z 227DEG 52KT 3401 8496 3384 8492 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
080 
WWUS52 KFFC 061203
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
703 AM EST Thu Feb 6 2020

GAC223-061213-
/O.CAN.KFFC.SV.W.0029.000000T0000Z-200206T1215Z/
Paulding GA-
703 AM EST Thu Feb 6 2020

...THE SEVERE THUNDERSTORM WARNING FOR PAULDING COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled. Heavy rainfall and 
rising water remains a threat.

A Tornado Watch remains in effect until 100 PM EST for north central
and northwestern Georgia.

LAT...LON 3431 8468 3424 8450 3399 8449 3389 8472
      3391 8473 3395 8472 3395 8474 3408 8474
      3408 8478 3413 8479
TIME...MOT...LOC 1203Z 238DEG 46KT 3410 8476 3394 8471 

$$

GAC015-057-067-061215-
/O.CON.KFFC.SV.W.0029.000000T0000Z-200206T1215Z/
Cherokee GA-Cobb GA-Bartow GA-
703 AM EST Thu Feb 6 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EST
FOR SOUTHWESTERN CHEROKEE...NORTHWESTERN COBB AND SOUTHEASTERN BARTOW
COUNTIES...

At 703 AM EST, severe thunderstorms were located along a line
extending from near Emerson to Lost Mountain Park, moving northeast
at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Marietta, Canton, Cartersville, Kennesaw, Woodstock, Acworth, Holly
Springs, Emerson, Kellogg Creek, Red Top Mountain State Park, Lost
Mountain Park, Oak Grove, Kennesaw State University, Little River
Landing, George Washington Carver St Pk, Lebanon, Due West, Sandy
Plains, Sutallee and Hobgood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 100 PM EST for north central
and northwestern Georgia.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3431 8468 3424 8450 3399 8449 3389 8472
      3391 8473 3395 8472 3395 8474 3408 8474
      3408 8478 3413 8479
TIME...MOT...LOC 1203Z 238DEG 46KT 3410 8476 3394 8471 

HAIL...<.75IN
WIND...60MPH
 
$$
887 
WWUS52 KFFC 061215
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
715 AM EST Thu Feb 6 2020

GAC015-057-067-061225-
/O.EXP.KFFC.SV.W.0029.000000T0000Z-200206T1215Z/
Cherokee GA-Cobb GA-Bartow GA-
715 AM EST Thu Feb 6 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEROKEE...
NORTHWESTERN COBB AND SOUTHEASTERN BARTOW COUNTIES HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until 100 PM EST for much of the 
area.

LAT...LON 3431 8468 3424 8450 3399 8449 3389 8472
      3391 8473 3395 8472 3395 8474 3408 8474
      3408 8478 3413 8479
TIME...MOT...LOC 1215Z 227DEG 52KT 3422 8461 3406 8456 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 4:16 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 6, 4:16 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
416 AM EST Thu Feb 6 2020

.SHORT TERM /Today through Friday/...

Current radar loop shows showers and thunderstorms moving NE across
the region this morning. Main upper trough moving east through the
plains states this morning keeping the southeastern US in deep moist
southwesterly flow. This flow is bringing ample Gulf moisture and
rounds of heavy rainfall with increased thunderstorm chances mainly
Today. The main surface frontal boundary will push into NW GA over
the next few hours and continue to move southeast through tonight.
Strong to severe convection potential continues Today given ample
shear and some higher instability expected especially across central
portions of the state. Main threat continues to be damaging winds,
though with some decent HREF probabilities of sig tor params greater
than 3, there is the potential for some brief tornado spin ups this
afternoon. QPF showing highest values expected mainly across west
and central GA today with 2 to 3 more inches expected on top of the 1
to 2 inches that has already fallen. Have continued the Flash Flood
watch which includes all of north and central GA.

Other item to watch is the strong Cold air advection pushing in
behind this system tonight/Fri morning along with a slug of enhanced
moisture across N GA. Temps will dip down into the lower 30s and
with fairly steep cooling/lapse rates and decent saturation below
700 mb have continued with a rain snow mix mainly across N GA. Some
light accumulations cannot be ruled out especially in the higher
elevations. Temps Friday will rise into the 40s and 50s.

01

&&

.LONG TERM /Friday Night through Thursday/...

The first portion of the long term will be the rare dry period but
as has been the case, this will not last for long. A secondary
shortwave will drop through the midwest and eventually the
Mississippi Valley Sat morning with surface reflection passing
well north of the area. GFS continues to be most aggressive with
this feature and the associated moisture although the ECMWF has
trended slightly wetter as well. Still going to use a blend which
yields likely pops over the far NE zones through Sat afternoon.
Timing will be critical as we could see enough cold air lock in to
allow for a rain and snow mix over mountains primarily. ECMWF
indicates greater snow potential over a larger area than the GFS
but will lean toward the lower amounts which agrees with WPC. This
would yield a dusting to maybe two tenths of an inch over the
northeast mountains.

Another brief dry period for Sunday before next system moves in
quickly Monday into Tuesday and if you believe the ECMWF which
stalls the frontal boundary further north. Regardless, another
period of decent rainfall of over and inch. Not as impressive as
the current system but with ongoing flooding likely, this will
only exacerbate the problem. Although instability will be quite
minimal, did add a period of thunder for Tuesday afternoon as the
activity transitions into Central GA.

Depending on which long term solution verifies, we could see a
break on Wednesday but just as likely that front hangs around and
provides the focus for additional activity. Frontal boundary will
move through on Thu with good agreement this far out. An
additional inch of rain is likely with this system and possibly
quite a bit more in the far extended as models show front stalling
and additional waves impacting the area.

Deese

&&

.AVIATION...
06Z Update...
rain will continue to increase across the area today with ceilings
ranging between IFR and MVFR through the period. Rain will begin
to diminish after 00z Friday. Winds will stay out of the SW to W
in the 8-12kt range and will begin to see gust around 20-22kt
later this afternoon. As the main frontal boundary swings through
the area will see thunderstorms across the state. Should see TSRA
between 14z and 18z for the ATL area TAF sites.

//ATL Confidence...06Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  40  46  32 / 100  90  10   5
Atlanta         68  38  44  33 / 100  80  20   5
Blairsville     64  33  38  28 / 100  80  40   5
Cartersville    67  35  44  31 / 100  80  30   5
Columbus        70  40  49  36 / 100  80  10   5
Gainesville     67  38  43  32 / 100  90  20   5
Macon           71  42  50  34 / 100  90   5   5
Rome            67  36  44  31 / 100  70  20   5
Peachtree City  69  38  47  33 / 100  80  20   5
Vidalia         75  47  53  36 /  90 100   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...01
LONG TERM....Deese
AVIATION...01
Hazardous weather outlook, Feb 6, 4:46 AM EST, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
446 AM EST Thu Feb 6 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
446 AM EST Thu Feb 6 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

...Tornado Watch In Effect Until 1PM For Southwest Portions of the
Area...

Showers with occasional thunderstorms will be capable of
producing severe weather today including damaging winds and
isolated tornadoes, mainly across portions of west and southwest
Georgia. In addition to the severe storm potential, torrential
rainfall will allow an additional 2 to 4 inches of rain to fall
over areas that have already received in excess of an inch
overnight.

With these periods of very heavy rain expected to continue, the
Flash Flood Watch remains for north and central Georgia. Heavy
rain will quickly elevate the flood potential across the area,
especially in the higher terrain of north Georgia, urban areas,
low-lying areas, and small creeks and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The Flash Flood Watch will continue through Friday morning across
north and central Georgia. Flooding will continue well after the
rain ends.

Light rain and snow mix will be possible across far north Georgia
on Friday morning and Saturday morning, mainly in the higher
terrain. Little to no accumulations are anticipated at this time
for Friday but this could change with subsequent forecasts. A
dusting to less than a half an inch could be realized for the
Saturday system across the Northeast mountains.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the latest information today for possible
activation across portions of north and central Georgia.

In the hours before

Special weather statement, Feb 6, 5:55 AM EST, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
555 AM EST Thu Feb 6 2020

GAZ006>008-013>015-021-061130-
Gilmer GA-Dawson GA-Union GA-Cherokee GA-Pickens GA-Lumpkin GA-
Fannin GA-
555 AM EST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...DAWSON...
SOUTHWESTERN UNION...NORTHERN CHEROKEE...PICKENS...SOUTHWESTERN
LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES UNTIL 630 AM EST...

At 555 AM EST...a line of strong thunderstorms was along a line
extending from near Talona to near Talmadge to near White...and
moving east at 45 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Jasper, Dawsonville, Ellijay, Ball Ground, Nelson, Waleska, East
Ellijay, Talking Rock, Amicalola Falls State Park, Sequoyah Lake,
Juno, Fausett Lake, Len Foote Hike Inn, Cartecay, Pisgah, Talmadge,
Tate, Stover Creek Shelter, Gaddistown and McKee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3479 8408 3457 8402 3433 8418 3433 8426
      3432 8426 3429 8464 3445 8455 3466 8455
TIME...MOT...LOC 1055Z 253DEG 40KT 3463 8453 3446 8454 3427 8468

WIND...40MPH
Special weather statement, Feb 6, 6:02 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 AM EST Thu Feb 6 2020

GAZ006>009-015-016-061200-
Gilmer GA-Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
602 AM EST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILMER...UNION...
TOWNS...NORTHERN WHITE...NORTHEASTERN LUMPKIN AND NORTHEASTERN FANNIN
COUNTIES UNTIL 700 AM EST...

At 601 AM EST...a line of strong thunderstorms with heavy rain was
along a line extending from near Mineral Bluff to near East
Ellijay...and moving northeast at 60 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary flooding especially in
           poor drainage areas.

Some locations in the path of these storms include
Dahlonega, Blue Ridge, Hiawassee, Blairsville, Young Harris, Helen,
Morganton, Suches, Unicoi State Park, Robertstown, Blue Mountain
Shelter, Gumlog, Loving, Jones Creek, Titus, Woods Hole Shelter, Low
Gap Shelter, Mineral Bluff, Vogel State Park and Anna Ruby Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
      3490 8363 3488 8366 3483 8366 3482 8365
      3480 8368 3479 8368 3476 8363 3468 8364
      3453 8401 3478 8407 3467 8446 3499 8434
      3499 8355
TIME...MOT...LOC 1101Z 244DEG 58KT 3496 8431 3470 8443
Special weather statement, Feb 6, 6:05 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
605 AM EST Thu Feb 6 2020

GAZ019-020-030-031-041-042-061145-
Polk GA-Haralson GA-Bartow GA-Carroll GA-Paulding GA-Floyd GA-
605 AM EST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR POLK...HARALSON...BARTOW...
CARROLL...PAULDING AND SOUTHERN FLOYD COUNTIES UNTIL 645 AM EST...

At 605 AM EST...a line of strong thunderstorms with very heavy rain
was along a line extending from near Etna to near Mount Zion...and
moving northeast at 65 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Rome, Cartersville, Dallas, Cedartown, Buchanan, Villa Rica, Bremen,
Adairsville, Temple, Rockmart, Euharlee, Hiram, Tallapoosa, Bowdon,
Mount Zion, Emerson, Aragon, Cave Spring, Kingston and Waco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3439 8499 3438 8496 3440 8494 3423 8474
      3386 8473 3377 8487 3378 8490 3375 8490
      3350 8531 3411 8543
TIME...MOT...LOC 1105Z 234DEG 54KT 3403 8544 3361 8524
Special weather statement, Feb 6, 6:27 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 AM EST Thu Feb 6 2020

GAZ031-041-042-061200-
Haralson GA-Carroll GA-Paulding GA-
627 AM EST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARALSON...
NORTHEASTERN CARROLL AND PAULDING COUNTIES UNTIL 700 AM EST...

At 626 AM EST...a strong thunderstorm was located near Bremen, or
6 miles southesat of Buchanan...moving northeast at 45 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Villa Rica, Bremen, Temple, Hiram, Draketown, Brownsville,
New Hope and New Georgia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3403 8483 3395 8473 3381 8473 3377 8482
      3377 8488 3378 8490 3375 8490 3367 8513
      3378 8515
TIME...MOT...LOC 1126Z 234DEG 41KT 3372 8513

WIND...50MPH
Special weather statement, Feb 6, 6:38 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 AM EST Thu Feb 6 2020

GAZ007-012>014-019>022-030-031-061300-
Gilmer GA-Polk GA-Dawson GA-Cherokee GA-Gordon GA-Bartow GA-
Forsyth GA-Pickens GA-Paulding GA-Floyd GA-
638 AM EST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHEASTERN POLK...DAWSON...CHEROKEE...SOUTHEASTERN GORDON...
BARTOW...FORSYTH...PICKENS...NORTHEASTERN PAULDING AND EASTERN FLOYD
COUNTIES UNTIL 800 AM EST...

At 637 AM EST...a line of strong thunderstorms with very heavy rain
was along a line extending from near Kingston to near Dallas...and
moving east at 50 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas. Use extra caution during the
           morning commute.

Some locations in the path of these storms include
Canton, Cartersville, Cumming, Jasper, Dawsonville, Woodstock,
Acworth, Holly Springs, Adairsville, Euharlee, Emerson, Ball Ground,
Nelson, White, Waleska, Kingston, Braswell, Taylorsville, Talking
Rock and Free Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3461 8419 3454 8419 3446 8410 3442 8398
      3421 8397 3421 8398 3417 8426 3419 8426
      3419 8433 3417 8435 3414 8436 3407 8456
      3408 8473 3402 8474 3396 8494 3435 8508
      3466 8423
TIME...MOT...LOC 1137Z 251DEG 42KT 3422 8505 3388 8491
Special weather statement, Feb 6, 6:40 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
640 AM EST Thu Feb 6 2020

GAZ032-033-042>045-061300-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-DeKalb GA-
South Fulton GA-
640 AM EST Thu Feb 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...COBB...
CARROLL...WESTERN DEKALB AND SOUTH FULTON COUNTIES UNTIL 800 AM
EST...

At 640 AM EST...a line of strong thunderstorms was along a line
extending from near Dallas to near Tennant...and moving northeast at
55 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas. Use extra caution during the
           morning commute.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Carrollton, Decatur, Sandy Springs,
Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, East Point,
Milton, Kennesaw, Duluth, Acworth, Union City, Villa Rica, College
Park and Powder Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3369 8518 3372 8505 3381 8505 3377 8488
      3379 8472 3408 8473 3407 8442 3413 8436
      3418 8435 3419 8426 3411 8426 3405 8414
      3399 8419 3400 8424 3396 8428 3387 8421
      3369 8427 3343 8510 3343 8529 3351 8531
TIME...MOT...LOC 1140Z 245DEG 46KT 3392 8488 3331 8543

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 9:40 PM ESTSpecial Weather StatementFFCHarris, Meriwether50 min
Feb 5, 9:54 PM ESTSpecial Weather StatementFFCCatoosa, Dade, Walker51 min
Feb 6, 2:34 AM ESTSpecial Weather StatementFFCChattooga, Walker41 min
Feb 6, 3:09 AM ESTSpecial Weather StatementFFCGilmer, Gordon, Murray, Whitfield51 min
Feb 6, 4:43 AM ESTSpecial Weather StatementFFCChattooga, Floyd32 min
Feb 6, 4:49 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield41 min
Feb 6, 5:05 AM ESTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Murray, Walker, Whitfield55 min
Feb 6, 5:07 AM ESTSpecial Weather StatementFFCBartow, Floyd, Polk23 min
Feb 6, 5:26 AM ESTSevere Thunderstorm WarningFFCGilmer, Gordon, Murray, Pickens49 min
Feb 6, 5:55 AM ESTSpecial Weather StatementFFCDawson, Pickens35 min
Feb 6, 6:02 AM ESTSpecial Weather StatementFFCFannin, Lumpkin, Towns, Union, White58 min
Feb 6, 6:04 AM ESTRiver Flood WarningFFCForsyth, Fulton53 hr
Feb 6, 6:05 AM ESTSpecial Weather StatementFFCBartow, Haralson, Paulding, Polk40 min
Feb 6, 6:11 AM ESTRiver Flood WarningFFCWhitfield4 days
Feb 6, 6:27 AM ESTSpecial Weather StatementFFCPaulding33 min
Feb 6, 6:38 AM ESTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Forsyth, Pickens82 min
Feb 6, 6:40 AM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Fulton80 min
Feb 6, 7:09 AM ESTSpecial Weather StatementFFCDouglas36 min
Feb 6, 7:16 AM ESTRiver Flood WarningFFCMurray, Whitfield51 hr
Feb 6, 7:20 AM ESTSpecial Weather StatementFFCDawson, Forsyth, Lumpkin40 min
Feb 6, 7:28 AM ESTAreal Flood WarningFFCCatoosa, Chattooga, Dade, Floyd, Gordon, Murray and 2 more6 hr
Feb 6, 7:39 AM ESTFlash Flood Warning Considerable damage threatFFCCatoosa, Chattooga, Dade, Floyd, Gilmer, Gordon and 3 more6 hr
Feb 6, 7:42 AM ESTSevere Thunderstorm WarningFFCDeKalb, Forsyth, Fulton, Gwinnett33 min
Feb 6, 7:50 AM ESTFlash Flood WarningFFCFannin, Gilmer, Lumpkin, Towns, Union6 hr
Feb 6, 7:50 AM ESTFlash Flood WarningFFCTowns, Union6 hr
Feb 6, 7:51 AM ESTRiver Flood WarningFFCGwinnett10 hr
Feb 6, 7:51 AM ESTRiver Flood WarningFFCGwinnett12 hr
Feb 6, 7:53 AM ESTSpecial Weather StatementFFCHaralson, Paulding37 min
Feb 6, 7:54 AM ESTSpecial Weather StatementFFCBanks, Barrow, DeKalb, Gwinnett, Hall, Jackson96 min
Feb 6, 8:02 AM ESTFlash Flood WarningFFCBartow, Carroll, Cherokee, Cobb, DeKalb, Douglas and 9 more6 hr
Feb 6, 8:12 AM ESTFlash Flood WarningFFCBanks, Barrow, Dawson, Forsyth, Hall, Jackson and 2 more6 hr
Feb 6, 8:16 AM ESTTornado WarningFFCBarrow, Gwinnett, Hall, Jackson29 min
Feb 6, 8:35 AM ESTSpecial Weather StatementFFCCherokee, Cobb, Dawson, Forsyth25 min
Feb 6, 8:42 AM ESTRiver Flood WarningFFCGwinnett10 hr
Feb 6, 8:49 AM ESTSpecial Weather StatementFFCCarroll26 min
Feb 6, 8:51 AM ESTSpecial Weather StatementFFCDawson, Forsyth, Lumpkin24 min
Feb 6, 9:12 AM ESTRiver Flood WarningFFCWhitfield5 hr
Feb 6, 9:23 AM ESTRiver Flood WarningFFCCatoosa55 hr
Feb 6, 9:23 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield10 days
Feb 6, 9:23 AM ESTRiver Flood WarningFFCChattooga32 hr
Feb 6, 9:23 AM ESTRiver Flood WarningFFCFloyd, Gordon11 days
Feb 6, 9:23 AM ESTSpecial Weather StatementFFCCobb, Douglas, Forsyth, Fulton, Heard37 min
Feb 6, 9:29 AM ESTRiver Flood WarningFFCForsyth23 hr
Feb 6, 9:37 AM ESTRiver Flood WarningFFCDawson, Forsyth23 hr
Feb 6, 9:37 AM ESTSpecial Weather StatementFFCClarke, Madison, Oconee38 min
Feb 6, 9:44 AM ESTTornado WarningFFCClarke, Madison, Oconee, Oglethorpe31 min
Feb 6, 9:55 AM ESTRiver Flood WarningFFCCatoosa25 hr
Feb 6, 9:55 AM ESTRiver Flood WarningFFCGilmer4 hr
Feb 6, 9:55 AM ESTRiver Flood WarningFFCGilmer8 hr
Feb 6, 9:58 AM ESTTornado WarningFFCBarrow, Jackson, Walton32 min
Feb 6, 10:17 AM ESTSpecial Weather StatementFFCClayton, DeKalb, Fayette, Rockdale28 min
Feb 6, 10:36 AM ESTSpecial Weather StatementFFCMadison9 min
Feb 6, 10:37 AM ESTRiver Flood WarningFFCCobb21 days
Feb 6, 10:41 AM ESTRiver Flood WarningFFCPolk21 days
Feb 6, 10:49 AM ESTRiver Flood WarningFFCGwinnett, Walton16 hr
Feb 6, 10:53 AM ESTRiver Flood WarningFFCCobb21 days
Feb 6, 11:11 AM ESTRiver Flood WarningFFCWalker21 days
Feb 6, 11:20 AM ESTRiver Flood WarningFFCDawson19 hr
Feb 6, 11:23 AM ESTSpecial Weather StatementFFCHenry, Meriwether, Pike, Spalding, Troup52 min
Feb 6, 11:56 AM ESTSevere Thunderstorm WarningFFCHarris, Meriwether, Muscogee, Troup34 min
Feb 6, 11:57 AM ESTRiver Flood WarningFFCGwinnett24 hr
Feb 6, 12:03 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Muscogee27 min
Feb 6, 12:05 PM ESTRiver Flood WarningFFCCherokee, Cobb9 hr
Feb 6, 12:08 PM ESTSpecial Weather StatementFFCJasper, Morgan37 min
Feb 6, 12:13 PM ESTRiver Flood WarningFFCBanks21 days
Feb 6, 12:25 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Meriwether, Muscogee, Pike and 3 more35 min
Feb 6, 12:26 PM ESTRiver Flood WarningFFCGwinnett3 hr
Feb 6, 12:34 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Stewart, Webster26 min
Feb 6, 12:35 PM ESTTornado WarningFFCPutnam25 min
Feb 6, 12:36 PM ESTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam24 min
Feb 6, 12:45 PM ESTTornado WarningFFCGreene, Morgan, Oglethorpe, Taliaferro, Wilkes30 min
Feb 6, 12:49 PM ESTRiver Flood WarningFFCGwinnett10 hr
Feb 6, 12:49 PM ESTSpecial Weather StatementFFCDooly, Houston, Macon, Sumter26 min
Feb 6, 12:49 PM ESTSevere Thunderstorm WarningFFCButts, Jasper, Lamar, Monroe, Pike, Spalding26 min
Feb 6, 12:53 PM ESTSpecial Weather StatementFFCMonroe37 min
Feb 6, 12:55 PM ESTTornado WarningFFCGreene, Putnam35 min
Feb 6, 12:56 PM ESTRiver Flood WarningFFCCobb, Fulton21 days
Feb 6, 1:00 PM ESTSevere Thunderstorm WarningFFCMarion, Talbot, Taylor30 min
Feb 6, 1:10 PM ESTSevere Thunderstorm WarningFFCWashington, Wilkinson23 min
Feb 6, 1:11 PM ESTRiver Flood WarningFFCCobb, Fulton20 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.